MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL-S10XF.10ML

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL-S10XF.10ML
Model Number THROMBOREL-S10XF.10ML
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a sysmex cs-5100 system using the thromborel-s reagent.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a sysmex cs-5100 system using the thromborel-s reagent.The discordant result was reported to the physician(s).The physician(s) questioned the reported result.The following day, the physician(s) performed a point of care finger prick test and got a higher result.Also the following day, the original patient sample was repeated on the same sysmex cs-5100 system resulting higher.The original sample was then tested on an alternate sysmex cs-2100 system which also resulted higher.The higher results were considered as correct and a corrected report was submitted to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low prothrombin time international normalized ratio result on the sysmex cs-5100 system.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2020-00001 on 06-jan-2020.Additional information (20-jan-2020): siemens investigated the provided customer backup data.All reaction kinetics were evaluated correctly by the system software.The affected visible kinetics are showing significant artifacts which are leading to error flags.Reasons for that can be an aspiration of reagent sediment possibly due to the customer transferring the extra volume of empty thromborel s reagent vials.This action may increase the amount of sediment in the reagent vials and, therefore, increase the risk for aspiration of sediment.Also a weak mixing of the reconstituted thromborel s reagent can lead to a higher amount of sediment.No system or software issue could be identified.System works as specified.The cause of the discordant, falsely depressed prothrombin time international normalized ratio (inr) result obtained on a sysmex cs-5100 system using the thromborel-s reagent is unknown.Customer is operational.Section h6 was updated to reflect this additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
THROMBOREL-S10XF.10ML
Common Device Name
THROMBOREL-S10XF.10ML
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key9554135
Report Number9610806-2020-00001
Device Sequence Number3461896
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2020
Device Model NumberTHROMBOREL-S10XF.10ML
Device Catalogue Number10446445
Device Lot Number562880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR